MAUDE Adverse Event Report: PIONEER SURGICAL (D.B.A. RTI SURGICAL) PIONEER SURGICAL TECHNOLOGY MIS FINAL DRIVER; STREAMLINE, MIS, FINAL DRIVER

PIONEER SURGICAL (D.B.A. RTI SURGICAL) PIONEER SURGICAL TECHNOLOGY MIS FINAL DRIVER; STREAMLINE, MIS, FINAL DRIVER
Model Number 05-FINALDRIVER
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and passed all inspection criteria except for the broken tip.Dimensional inspection of the tip was not possible because it remains in the patient.A dhr was reviewed for this device and the instrument was manufactured to the defined specifications.This mdr is associated with mdr 1833824-2018-00038.
 
Event or Problem Description
It was reported that the final driver tip broke when the surgeon was trying to remove a set screw to retrieve a disassociated pedicle screw.The tip of the driver broke and is implanted in the screw in the patient.Surgery was completed successfully and with no injury to the patient.

Brand Name
PIONEER SURGICAL TECHNOLOGY MIS FINAL DRIVER
Common Device Name
STREAMLINE, MIS, FINAL DRIVER
Manufacturer (Section D)
PIONEER SURGICAL (D.B.A. RTI SURGICAL)
375 river park circle
marquette MI 49855
MDR Report Key8134609
Report Number1833824-2018-00039
Device Sequence Number2080944
Product Code NKB
UDI-Device Identifier00846468050658
UDI-Public(01)00846468050658(10)299372
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number05-FINALDRIVER
Device Catalogue NumberSAME
Device Lot Number299372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2018
Initial Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1